Vitamins & Supplements Community
vitamin b12
About This Community:

Vitamins are substances that your body needs to grow and develop normally; if you have low levels of certain vitamins, you may develop a deficiency disease. Supplements can also be important to provide your body with extra nutrients depending on the activities you do. Discuss topics including vitamin deficiency, food to counter vitamin deficiency, sufficient vitamin levels, and supplements.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

vitamin b12

I used to be anemic a lot. I consumed iron and I have been taking B12 injections three years ago. Now my B complex is on edge +/-. I am wondering, if I don't eat meat what is the bast way to get enough B12. Also I had problem with acne and my dermatologist told me that B12 supplements can cause acne? Now I don't feel comfortable taking supplements but I also don't want to get low on B12 again.
3 Comments Post a Comment
Blank
1756321_tn?1377771734
My side effects from vitamin B12 injections (4 injections in 4 weeks) was a 4 month acne rash on my face, chest and belly, and i also had 3 days of extreme shortness of breath.  Every once in a while i get a slight pain in the arm where i had the vitamin B12 injections years ago.  

My skin has never been the same since the acne incident and i have plenty of blackheads over my chest and belly that i never suffered with until those 4 injections. I use sublingual (under the tongue) vitamin B12 for my autoimmune pernicious anaemia.  The sublingual spray which is excellent.

Low/deficient vitamin B12 is usually due to conditions that cause malabsorption unless you are a vegan/vegetarian.  Vitamin B12 sources include fish and shellfish, meat (especially liver), poultry, eggs, milk, and milk products.

Excerpt from "Skin rashes from vitamin B12" by Ed Donner:

"Side effects of B12 supplements are rare, according to Southern Care Healthcare Group, and generally occur with the injections and not with oral supplements. Side effects can include pain at the injection site, dizziness, diarrhea, nausea, headache, vomiting, acne and skin rash. Some people have allergic or hypersensitive responses to the injection. Allergic responses can include shortness of breath, swelling of the face, lips tongue or other body parts and rash, hives or itching. Some people have immediate responses to an injection, but for others it can take several days to several weeks of injections for the allergic responses to appear.

If you develop a rash, hives or other skin condition in response to B12 shots, speak with your doctor immediately. You may have hypersensitivity, and you will likely continue to have adverse responses as long as you continue injections. Your doctor may choose to have you try sublingual, nasal or oral forms of B12 supplements. If you discontinue B12 injections it may take as long as 4 months for your rash to clear up."

From the B12 awareness website:

"What are the Causes of B12 Deficiency?

Decreased stomach acid
Atrophic gastritis
Autoimmune pernicious anemia
Helicobacter pylori
Gastrectomy, intestinal resection
Gastric bypass surgery
Malabsorption syndromes
Crohn’s disease
Celiac disease (gluten enteropathy)
Chronic pancreatitis
Bacterial overgrowth (small bowel)
Fish tapeworm
Alcoholism
Malnutrition—Eating disorders
Vegetarianism
Advanced liver disease
Transcobalamin II deficiency
Inborn errors of B12 metabolism
Certain drugs
Nitrous oxide"
Blank
Avatar_f_tn
Thank you! Same happened to me. I mean I had some acne before but it wasn't that bad, like most people have. But after having B12 injections my face became unrecognizable in short period of time.
I have been using both supplements and after that injections, now I am scared to take even oral supplements.  
I am not a vegetarian but I don't eat much meat, I also avoid cheese, eggs, milk and yogurt all because my dermatologist told me that these products can cause acne (except meat). I worked a lot on it and I don't want acne back, so I will try to have these products in minimal amounts. Hope I wont get low on B12.
Blank
Avatar_m_tn
Hi E you could just try Brewers Yeast its a complex of all Bs, bean on the for years never had any problems, I think you shoud try getting back on your dairys, but slowly, our bodys need them, you could look on earthclinic, and post Ted, he's there man for vitamins and suplemants.
Good Luck
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Vitamins & Supplements Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top General Health Answerers
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
Avatar_m_tn
Blank
deksman2
Croatia